Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JohnSmithlol

Accutane skin irritation? HELP PLEASE!

Okay so, I've been on accutane for 2 months now and my face has gone pretty bad in irritation and redness. I've been told to use antibacterial cleanser called tersaseptic (active ingredient : triclosan).

pics removed; solved problem

It's all over my face, i haven't been able to go out since june exept to the doctor/dermatologists. I have social withdraws and i just want to get this over with so i can return back to school.

I stopped the antibacterial and switched to a less harsh cleanser called cetaphil. I don't see the dermatologist again till december. Accutane isn't helping my acne any bit I don't have a drug plan so all the money comes out of my pocket which i had to sell my stuff for cause i thought it was a "miracle drug"

Someone help me, The antibacterial might have caused this but i've had the redness for more than a month after i stopped using it. What can i use? I don't want my dermatologist telling me to go buy some other drugs that won't work cause before accutane i'm sure i spent about 600$+ on other drugs that didn't work! Give me some hope :pray:

Edited by JohnSmithlol

Share this post


Link to post
Share on other sites

It looks like you may be going through an initial break out. The redness, unfortunately, lasts throughout your course.

I would use a gentle cleanser, cetaphil should be fine. Ask your derm about Prednisone, it is a steroid medication that may help calm your IB.

Accutane is a miracle drug, but it does not work as fast as people would like. My acne was severe, and I was not happy with my appearance until 4.5 months of accutane. Even now, at 5.5 months, I am sometimes happy and sometimes see room for improvement.

I'm so sorry you have to pay out of pocket. At your next derm appt, bring up ALL your concerns to your dr. and don't let them leave until you have answers! For what you are paying, you deserve to get answers.

Also, as some people have mentioned on recent threads, call around to different pharmacies -- you may be able to get accutane more cheaply at pharmacies like Costco or Walgreen's.

Share this post


Link to post
Share on other sites
It looks like you may be going through an initial break out. The redness, unfortunately, lasts throughout your course.

I would use a gentle cleanser, cetaphil should be fine. Ask your derm about Prednisone, it is a steroid medication that may help calm your IB.

Accutane is a miracle drug, but it does not work as fast as people would like. My acne was severe, and I was not happy with my appearance until 4.5 months of accutane. Even now, at 5.5 months, I am sometimes happy and sometimes see room for improvement.

I'm so sorry you have to pay out of pocket. At your next derm appt, bring up ALL your concerns to your dr. and don't let them leave until you have answers! For what you are paying, you deserve to get answers.

Also, as some people have mentioned on recent threads, call around to different pharmacies -- you may be able to get accutane more cheaply at pharmacies like Costco or Walgreen's.

Thanks for the reply. Prednisone can't be used with accutane.

Also am i allowed to be working out during the time on accutane? I usually do cardio daily and it works me up a sweat. Is there a specific time i should be taking my pills (e.g. before bed / morning) Any tips that would make accutane more effective?

Share this post


Link to post
Share on other sites

A lot of people on these boards take accutane with prednisone, I'm not sure why it would be unsafe.

You can make accutane more effective by taking it with a healthy fat such as avocado, peanut butter, flaxseed oil, or almonds. As for working out, I would just make sure to avoid putting product in your hair (when you sweat it can get all over your face) and wash your face immediately after working out.

Good luck. :)

Share this post


Link to post
Share on other sites

Okay so i did see my dermatologist today, he said my skin has improved and that the red irritation is from the side effects of accutane but once i'm off it he said it'll be gone which is a big relief! Anyways he also asked me what kind of moisturizer I was using and i told him i don't use one because the pharmacist told me not to, the skin must be dry and that i break out when i have moisturizer on.

He didn't say anything after that he was just getting my other prescription for another 2months of 60mg daily accutane but i'm not sure if i should be using a moisturizer. Should i? Would it help with the irritation?

I tried asking him questions but he'll always give me the general answers with not enough information <_<

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×